MAUDE Adverse Event Report: MEDCOMP 8F X 18CM HEMO-CATH; HEMODIALYSIS CATHETER

MEDCOMP 8F X 18CM HEMO-CATH; HEMODIALYSIS CATHETER
Model Number SL18P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.The returned sample was forwarded to the contact manufacturer for evaluation.
 
Event or Problem Description
Catheter with a side hole, and while flushing, splash occurred due to hole or crack in the distance between extensions and cuff.
 
Additional Manufacturer Narrative
The investigation of the complaint included a review of the device history record, a review of the returned sample, and the manufacturing process.The device lots involved were manufactured and inspected to appropriate procedures.The catheters are 100% leak tested during the manufacturing process.As part of the investigation attempts were made to replicate the failure mode.The pin holes in the extension tubes could have been cause by engaging the clamp over the guidewire/stylet.The hole in the lumen at the hub could have been caused by a sharp object plus force applied to the main shaft.The failure modes are not considered to be associated with the manufacturing processes.

Brand Name
8F X 18CM HEMO-CATH
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key7233589
Report Number2518902-2018-00001
Device Sequence Number2116846
Product Code MSD
UDI-Device Identifier00884908045444
UDI-Public884908045444
Combination Product (Y/N)N
Initial Reporter CountryBA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2021
Device Model NumberSL18P
Device Catalogue NumberSL18P
Device Lot NumberMCDS560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2018
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date02/01/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight5